Co-beneldopa and feeling worse


#1

I have been on Requip XL since my diagnosis in feb 2013. I was taking 14mgs and tolerated the drug pretty well, as some symptoms returned my PD nurse decided to introduce 12.5/50 capsules of co-beneldopa in December starting with 1 after breakfast then 1 after lunch and 1 after eve meal, at the same time to reduce the requip XL back to 10mgs. I feel so poorly in fact worse than i did before diagnosis. the tremors have increased, the anxiety is awful, my whole body feels like electricity is running through it and the neck spasms and pain has increased. Is it the beneldopa? am i sensitive to it? i am getting really worried as i thought this drug was supposed to improve the symptoms. Now in fact i feel really ill. Has anybody had side effects with this drug? thankyou for listening.


#2

Hi, you are still taking a very low dose of the Co-beneldopa. It is generally thought to be more effective and with less side effects if the total daily dose of benserazide is at least 70mg.  You are getting 37,5mg. If you can tolerate it (nausea?)  try and take the tablets on an empty stomach(with a biscuit). The levodopa gets absorbed quicker, as food, especially protein, might affect this. These tablets should not give troublesome side effects for most people. They are generally better tolerated than DAs like Requip Maybe you are reducing the Requip too quickly?


#3

Thankyou kate for taking the time to respond. I will certainly try that, it is the anxiety and woozy head that trouble me the most i would say, though none of it is pleasant. I will ring the PD nurse today and see what she reckons, Best wishes


#4

Dollymaz

To add to Kate's good information. 

I wonder why, when you needed additional medication your nurse reduced the agonist.  You had stabilised on it and were doing well.  On your current regime you could be having less overall medication than before.  You have decreased requip by quarter quite abruptly. Some people get withdrawal symptoms - DAWS. 


#5

Hi Dolly, just drifting through some of your old posts and I came across this one.

Concerning co beneldopa..........

I started waking about two hours after going to bed. I used to sit on the edge of the bed like a space cadet not really being where my body was.......weird wasn't the word for it.

My PD nurse gave me one co beneldopa to take one hour before beddy bo's. Strangely enough it worked. I now sleep like a log......in the fire place......just joking, I sleep really well.

Then my Madopar was upped by a locum consultant (not my main guy) now that really f***** my system up. After three weeks of hell I went to church and repented just in case. Then I contacted my PD nurse, she said drop the extra Madopar. I did and all was reasonably well again.

I have come to the conclusion nothing is ever going to be perfect. Reading stuff on here shows we all react differently to certain meds. My other little gem of insight is my PD nurse is the best one to contact in times of trouble.

Hope you got sorted all right.

Side note......and this is genuine not me messing about like I normally do.......I was in a pub with Mrs Morph.

I went to the loo.

In through the first door and hey ho I was in Dr Who's telephone box, or what looked like a wood panelled cupboard with no exit.

I came out and said to our lass............. I can't find a door in. She wiped the table after spitting out a gob full of larger laughing at me and came to see.

She pointed out the door which was now obvious.  Who needs drink when your on Madopar........it's a whole new world.

I avoided drugs in the 60's/70's because I thought I might try to fly and here I am at 63, high as a kite and legal to boot.